Lab results got worse

Hi! I'm new here..

I recently had my blood test done for thyroid and my antibodies have shot up in the last 2 years from 315 to the recent 688. My TSH is currently at 0.04. And my T4 was within normal range.

Can anyone help interpret these results for me? The GPS wasn't much help at all and I'm looking to see and endo soon but because I'm getting anxious about the results I would appreciate anyone's help!

Thanks in advance :-)

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

9 Replies

oldestnewest
  • Hi SofiaD, welcome to the forum.

    I don't see there's anything to be anxious about. Your TSH is in the right place if you have antibodies, your FT4 may be too low, but as you don't tell us what it is, I can't comment. :)

    Don't panic about the antibodies. Whether they are 315 or 688, the result is the same : you have Hashi's. Antibodies fluctuate, but once you have them, you have them for life - well, the life of your thyroid, anyway. Could be that they've been even higher in between, but you wouldn't have known about it, because you didn't test. The fact that they are higher now than they were, doesn't mean you're getting worse.

    In any case, there is nothing doctors can or will do about antibodies. They don't even understand them. But, you can try and lower them by taking selenium - which also helps with conversion, so a good thing to take. And, you can try a 100% gluten-free diet, which also lowers antibodies, and often makes people feel much better. And, don't let your endo try and raise your TSH! It's perfect as it is. :)

  • Hiya!

    My free t4 was 17.8

    Many thanks for your detailed reply. I have been gluten free for two years so that has helped alot with the symptoms. I take iron everyday but have been super lazy with the selenium.

    Do you think I definitely have hashi?

  • If your antibodies are over-range - which they definitely are - then you have Hashi's. There's no argument about that.

    I'm afraid that FT4 result means nothing without the range. It looks mid-range, but I can't swear to it without seeing the range. In which case, you need an increase in dose. But, nothing to worry about. :)

  • The range is 7.5-21.10

    I'm not on any medication ..should I be on medication looking at my current results?

  • OK, well, that is an unusual range - you see the importance of giving it? :) So, your FT4 is better than I thought.

    Well, should you be on medication? There are schools of thought that say when you have antibodies, you need to take thyroid hormone to support the gland during antibody attacks... But, you won't find a doctor to give you levo with those results.

    But, now you've got me wondering... Given that TSH, I assumed that you had Hashi's, and were already on levo. But, now the TSH being so low, I wonder if we're talking about the same antibodies. You know there are lots of different antibodies, don't you? Which one was yours? Was it TPO antibodies?

  • Yes TPO

  • OK, good. So, that's Hashi's. And, it looks as if you're coming out of a Hashi's hyper swing. If I'm right, the TSH will rise, and the FT4 drop. And, that's when you might get put on levo.

    I don't think it would be a good idea to see an endo at the moment, because he would probably say you were 'borderline hyper', or some such nonsense. They don't have much idea what they're talking about. If i were you, I would wait a while, and then get tested again. Just the TSH, FT4 and FT3. No point in retesting the antibodies, it won't change anything.

    When you have your next test, make sure the blood draw is early in the morning, and that you've fasted over-night. That way you will get the highest possible TSH - which is all most doctors look at. But, above all, don't worry! Nothing drastic is going to happen. :)

  • Ahh ok thank you so much for your help and advice! I feel less anxious about it all now 😁

  • Good! :)

You may also like...